Alert archive / West Virginia / Flash Flood Warnings in 2002
Flash Flood Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Mar 20, 2002, 8:12 AM EST for Tucker County, West Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2002, 8:12 AM EST (13:12 UTC)
- Expired
- Mar 20, 2002, 2:15 PM EST
- In force
- 6 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 1.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 201312 FFWPBZ WVC093-201915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 809 AM EST WED MAR 20 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... TUCKER COUNTY IN WEST VIRGINIA * UNTIL 215 PM EST * AT 809 AM EST...NATIONAL WEATHER SERVICE RADAR INDICATED MODERATE TO HEAVY RAIN MOVING ACROSS THE COUNTY. THE RAIN WILL CONTINUE INTO EARLY THIS AFTERNOON. BE ALERT FOR RAPIDLY RISING WATER IN STREAMS...CREEKS AND LOW LYING AREAS. * OTHER LOCATIONS IN THE WARNING INCLUDE...DAVIS AND PARSONS... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Mar 20, 4:55 AM EST, 3 hours 17 minutes earlier.
Area forecast discussion, Mar 20, 4:55 AM EST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 455 AM EST WED MAR 20 2002 AFTER COORD WITH RLX AND LWX HV DECIDED TO ISSUE FLOOD WATCH FOR PTN OF CWA S OF MASON-DIXON LN. IFLOWS AMTS OVR TUCKER CO WV OVR AN INCH SO FAR WHILE RADAR APPEARS TO BE UNDER-ESTIMATING. AVN/ETA BRING RAIN TO AN END DURG AFTN. WK RDG MAY PROVIDE SOME CLRNG TNGT...AND WL MENTION PTCHY FOG DVLPG. NEXT TROF WL SWING THRU ON THU BRING IN MUCH COLDER AIR. WL KEEP WORDING SIMILAR TO PREV ZNS...WITH FALLING TEMPS AND SCT RAIN SHWRS CHGG TO SNOW SHWRS THU AFTN. FCSTID = 14 PIT 50 35 47 18 / 100 10 30 40 HLG 50 35 47 18 / 100 10 30 40 MGW 54 37 50 21 / 100 10 30 40 ZZV 52 34 47 19 / 100 10 30 40 PHD 51 34 47 18 / 100 10 30 40 FKL 45 32 43 13 / 90 10 40 40 DUJ 45 32 43 13 / 90 10 40 40 LBE 50 35 47 18 / 100 10 30 40 BTP 48 34 45 16 / 90 10 40 40 IDI 48 34 45 16 / 100 10 30 40 ODM 47 33 45 16 / 100 10 30 40 .PBZ... MD...FLOOD WATCH MDZ001 TIL 4 PM. OH...NONE. PA...NONE. WV...FLOOD WATCH WVZ012-021>023-041 TIL 4 PM.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 12:58 PM EST | Flash Flood Warning | PBZ | Marion | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.